Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 141, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 21, 1997, 4:16 PM CDT for Coffee County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 1997, 4:16 PM CDT (21:16 UTC)
- Expired
- Apr 21, 1997, 4:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Coffee County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 1:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 212116 RRA SVRBNA TNC031-212145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 416 PM CDT MON APR 21 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...COFFEE COUNTY A SEVERE THUNDERSTORM...LIKELY PRODUCING LARGE HAIL...WAS LOCATED 5 MILES NORTHWEST OF MANCHESTER AT ABOUT 415 MPH AND WAS MOVING EAST AT 30 MPH TOWARD AREAS AROUND SUMMITVILLE. LARGE HAIL HAS ALREADY BEEN REPORTED WITH SOME OF THE THUNDERSTORMS THIS AFTERNOON...AND THIS STORM WILL BE NO EXCEPTION AND WILL PRDOUCE HAIL BETWEEN DIME AND NICKEL SIZE. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:25 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 21, 2:25 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 225 PM CDT MON APR 21 1997 AFOS ADAP/RUC SFC ANALYSES SHOW NGM A TAD TOO FAR N WITH MOVMT OF WK SFC LO OVR W TN ATTM. LO FCST BY NGM TO MOV E ACRS NRN MID STA THIS AFTN AND ALTHO IT MAY TRACK SLGTLY FARTHER TO THE S...THIS E MOVMT LUKS GUD WHEN CONSIDERING UPR FLO IS W TO E WITH NXT S/W MOVG RMNG MSTLY OVR KY LATE THIS AFTN AND ERY TNGT. GREATEST THREAT OF SVR WX APRS TO BE OVR THE SRN 2/3RDS OF MID STA THIS AFTN. OVR NW MIDDLE THINGS MORE STABLE AS COOLER AIR FILTERS IN BHND THE WK SFC LOW. ALL MDLS FCST DIGGING UPSTREAM S/WV MOVING INTO PACIFIC NW WL CAUSE DNWSTREAM S/WV TO DIG AND HENCE STRENGTHEN AS IT MOVS ACRS THE TN AREA ON WED. THIS LAST IN A SERIES OF S/WVS...MORE POTENT THAN THE REST... WL PROBABLY CAUSE SVR WX TO OUR S...AS MOST OF MID STA SHUD REMAIN IN MORE STBL AIR TO N OF SL LOW. IN THE NEAR TERM...EXPECT PRECIP TO END ALL OF MID STA BFR MIDN AS CDFNT ASSOCD WITH WK SFC LOW MOVS S ACRS THE AREA TNGT. MORE PRECIP EXPECTED TMW AFTN AS OVERRUNNING OCCURS OVR TN N OF FNT. BNA 052/066 055/059 10249 STEIGERWALDT
In the hours before
Local storm report, Apr 21, 2:38 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
237 PM CDT MON APR 21 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM , WAYNE TN 0.75 INCH HAIL
04/21/97 WAYNESBORO SHERIFF'S OFFICE REPORTED
DIME SIZE HAIL.
END/ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 11:44 AM CDT | Flash Flood Warning | OHX | DeKalb, White | 106 min |
| Apr 21, 12:37 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 38 min |
| Apr 21, 1:01 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 44 min |
| Apr 21, 1:01 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 44 min |
| Apr 21, 1:20 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 55 min |
| Apr 21, 1:54 PM CDT | Tornado Warning | OHX | Bedford, Coffee | 36 min |
| Apr 21, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 29 min |
| Apr 21, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 43 min |
| Apr 21, 2:43 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 32 min |
| Apr 21, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 43 min |
| Apr 21, 2:57 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 33 min |
| Apr 21, 3:16 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 44 min |
| Apr 21, 3:16 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 44 min |
| Apr 21, 3:28 PM CDT | Flash Flood Warning | OHX | Lewis, Marshall, Maury | 2 hr |
| Apr 21, 3:28 PM CDT | Flash Flood Warning | OHX | Bedford, Coffee | 2 hr |
| Apr 21, 3:28 PM CDT | Flash Flood Warning | OHX | Warren, White | 2 hr |
| Apr 21, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 27 min |
| Apr 21, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 34 min |
| Apr 21, 3:47 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 43 min |
| Apr 21, 4:05 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 25 min |
| Apr 21, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 39 min |
| Apr 21, 4:49 PM CDT | Severe Thunderstorm Warning | OHX | Bledsoe | 26 min |
| Apr 21, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 46 min |
| Apr 21, 5:48 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 42 min |
| Apr 21, 5:59 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 31 min |
| Apr 21, 6:18 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 12 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.